Volume 22, issue 4 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 22
Issue 4, 1893–2510
Issue 3, 1267–1891
Issue 2, 645–1266
Issue 1, 1–644

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Hyperbolic jigsaws and families of pseudomodular groups, I

Beicheng Lou, Ser Peow Tan and Anh Duc Vo

Geometry & Topology 22 (2018) 2339–2366
Abstract

We show that there are infinitely many commensurability classes of pseudomodular groups, thus answering a question raised by Long and Reid. These are Fuchsian groups whose cusp set is all of the rationals but which are not commensurable to the modular group. We do this by introducing a general construction for the fundamental domains of Fuchsian groups obtained by gluing together marked ideal triangular tiles, which we call hyperbolic jigsaw groups.

Keywords
pseudomodular, killer intervals, hyperbolic jigsaw, marked ideal triangle
Mathematical Subject Classification 2010
Primary: 11F06, 20H05, 20H15, 30F35, 30F60
Secondary: 57M05, 57M50
References
Publication
Received: 15 November 2016
Revised: 23 June 2017
Accepted: 9 October 2017
Published: 5 April 2018
Proposed: Ian Agol
Seconded: Anna Wienhard, Jean-Pierre Otal
Authors
Beicheng Lou
Department of Mathematics
National University of Singapore
Singapore
Ser Peow Tan
Department of Mathematics
National University of Singapore
Singapore
http://www.math.nus.edu.sg/~mattansp/
Anh Duc Vo
Department of Mathematics
National University of Singapore
Singapore